×

zbMATH — the first resource for mathematics

Existence of periodic solutions of a scalar functional differential equation via a fixed point theorem. (English) Zbl 1145.34041
Consider the periodic scalar functional differential equation
\[ \dot{y}(t)=-a(t)y(t)+f(t,y(t-\tau_1(t)),\dots, y(t-\tau_n(t))). \] Using a fixed point theorem, the authors establishes a variety of sufficient conditions on the existence of single and multiple periodic solutions. These results improve and generalized some existing ones. Moreover, analogous results can be obtained similarly for the following periodic scalar functional differential equation, \[ \dot{y}(t)=a(t)y(t)-f(t,y(t-\tau_1(t)),\dots, y(t-\tau_n(t))). \]

MSC:
34K13 Periodic solutions to functional-differential equations
47N20 Applications of operator theory to differential and integral equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Cheng, S.S.; Zhang, G., Existence of positive periodic solutions for non-autonomous functional differential equations, Electron. J. differential equations, 59, 1-8, (2001)
[2] Chow, S.N., Existence of periodic solutions of autonomous functional differential equations, J. differential equations, 15, 350-378, (1974) · Zbl 0295.34055
[3] Fan, M.; Wang, K., Optimal harvesting policy for single population with periodic coefficients, Math. biosci., 152, 2, 165-177, (1998) · Zbl 0940.92030
[4] Freedman, H.I.; Wu, J.H., Periodic solutions of single-species models with periodic delay, SIAM J. math. anal., 23, 689-701, (1992) · Zbl 0764.92016
[5] Gopalsamy, K.; Trofimchuk, S.I., Almost periodic solutions of lasota – wazewska type delay differential equations, J. math. anal. appl., 237, 106-127, (1999) · Zbl 0936.34058
[6] Gurney, W.S.; Blythe, S.P.; Nisbet, R.M., Nicholson’s blowflies revisited, Nature, 287, 17-21, (1980)
[7] Jiang, D.Q.; Wei, J.J., Existence of positive periodic solutions for nonautonomous delay differential equations, Chinese ann. math., 20A, 6, 715-720, (1999), (in Chinese) · Zbl 0948.34046
[8] Jiang, D.Q.; Wei, J.J., Existence of positive periodic solutions for Volterra intergo-differential equations, Acta math. sinica, 21B, 4, 553-560, (2001) · Zbl 1035.45003
[9] Krasnoselskii, M.A., Positive solution of operator equations, (1964), Noordhoff Groningen
[10] Li, Y.K., Existence and global attractivity of positive periodic solutions for a class of delay differential equations, Sci. China, 28A, 2, 108-118, (1998)
[11] Li, J.W.; Cheng, S.S., Global attractivity in a survival model of wazewska and lasota, Quart. appl. math., 60, 3, 477-483, (2002) · Zbl 1022.92008
[12] Nicholson, A.J., The self-adjustment of populations to change, Cold spring harbor symp. quant. biol., 22, 153-173, (1957)
[13] Nicholson, A.J., The balance of animal population, J. animal ecol., 2, 132-178, (1993)
[14] Richards, F.J., A flexible growth function for empirical use, J. exp. botany, 10, 29, 290, (1959)
[15] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag New York · Zbl 0559.47040
[16] Lan, K.; Jeffry, K.; Webb, J.R.L., Positive solutions of semilinear differential equations with singularities, J. differential equations, 148, 407-421, (1998) · Zbl 0909.34013
[17] Joseph, W.; So, H.; Yu, J.S., Global attractivity and uniformly persistence in nicholson’ blowfies, Differential equations dynam. systems, 2, 11-18, (1994) · Zbl 0869.34056
[18] Gopalsamy, K.; Weng, P., Global attractivity and level crossing in model of haematopoiesis, Bull. inst. math. acad. sinica, 22, 341-360, (1994) · Zbl 0829.34067
[19] Hale, J.K., Theory of functional differential equations, (1977), Springer New York · Zbl 0425.34048
[20] Weng, P.X.; Liang, M.L., The existence and behavior of periodic solution of a hematopoiesis model, Math. appl., 8, 434-439, (1995) · Zbl 0949.34517
[21] Wan, A.; Jiang, D.; Xu, X., A new existence theory for positive periodic solutions to functional differential equations, Comput. math. appl., 47, 1257-1262, (2004) · Zbl 1073.34082
[22] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press Boston · Zbl 0777.34002
[23] Ruan, S., Delay differential equations in single species dynamics, (), 433-515
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.